Lost

Posted on February 3, 2008

I don’t want to jump to conclusions but I am scared.

I have been so tired for so long. The upgrade to 5mg Lunesta has helped me sleep through the night most nights but I still spend a larger percentage of my daytime looking forward to sleep than I do looking forward to anything else.

Erev shabbos I went to bed early, feeling dizzy and unable to stand up any longer. I planned to be at shul in the morning. I woke at 3:37pm Shabbos afternoon. My husband says I am exhausted and needed the sleep. I am not sure what I am doing that is so exhausting.

I dozed on and off until my regular bedtime and then took the Lunesta. I slept through the night again and am sure I dreamed something important, though I cannot remember what it was. I woke this morning feeling a little better. More awake but not more energized.

As today wore on, it was as if my nerve endings were getting increasingly frayed. Being around even just a couple of people felt like I was suffocating in a crowd. Every noise was loud and grating. Every voice too shrill. Every touch painful.

I want to shrink into myself, curl up and hide away somewhere. I can sense tears, though I wouldn’t call it sadness. Maybe just lost. There are projects I want to do but no energy to do them. Everything is a strain, a chore. Everything wears me out. My body cannot decide if it is too hot or too cold; it only knows it is not comfortable. Clothing is too scratchy, too warm, too something.

I really thought I felt okay late last week but now my husband says he’s seen me headed this way for the past week. I am scared, concerned that this is my bad time of year, this is the treacherous path through the calendar, but this recent feeling seems to have come on too quickly, too sudden and without warning.

Due to scheduling conflicts, I will not see my counselor for three weeks. I will not see the psychiatrist’s assistant for another two months. This doesn’t seem like something to take to my rabbi. I don’t even know if this is something I should do something about or something to wait and see or something not to worry about.

Is it just exhaustion? Or side effects of either of my medications? Or have I already crossed the anxiety bridge, missed the red flags again, and started my stay on Depression Island? I can’t tell anymore. I only know I want to be quiet and alone and to sleep.

4 Comments

  1. Keli Ata

    Hi Rivka 🙂

    I don’t want to offer medical advice but you might want to consider getting emergency help if this gets too intense. Please also remember that most hospitals have pyschiatric emergency rooms.

    And if at all possible, see a psychiatrist who can adjust the medication. Prozac can cause anxiety and insomnia; it’s not like the traditional anti-depressants. Perhaps a more sedating anti-depressant and a minor tranquilizer such as xanax would work out better.

    I’ll keep you in my prayers. I’m an insomniac and up most of the night–I will be tonight because I took a migraine med which has caffeine in it. Just pop over to my blog if you need to tonight and we can “talk” back and forth.

    I’m just a mouse click away.

  2. Shira Salamone

    An emergency appointment sounds like a good idea.

    I’ll keep you in mind when I davven.

    On the plus side, you seem to have a keen-eyed and supportive husband.

  3. Ayelet

    Definitely try to get an “emergency” appointment squeezed in to figure out if there’s an avoidable reason for this that you can nip in the bud. That “crawl inside yourself and hide out” feeling can be so very lonely, even when people who love you surround you.

  4. Leora

    Sounds like you need a professional to answer your questions. Do you think it is the meds that is causing the problems, or your underlying depression? (or both) Hang in there, and see if you can make an appointment with a professional (a psychiatrist or therapist).

You may also be interested in…

Set in Motion

Set in Motion

SET IN MOTIONThis is how everything changed.This is how a life was saved.This is my story.Trigger warning for a brief...

Skip to content